Texas, 2006Flash Flooding and High Wind in Texas, May 29 to 30, 2006
May 29 to 30, 2006 · NWS CRP · 4 events in 3 counties and zones
3 flash flood, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 29, 3:44 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, May 29, 3:44 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
444 PM CDT MON MAY 29 2006
.UPDATE...LINE OF THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO
MOVE S TO SW AND IS EXPECTED TO MOVE INTO THE NRN COASTAL BEND AND
VCT CROSS ROADS. THEREFORE...HAVE ISSUED A FLASH FLOOD WATCH FOR
BEE...LIVE OAK...GOLIAD AND VICTORIA WHERE THE GROUND REMAINS
SATURATED FROM YESTERDAYS RAIN.
&&
.PREV DISCUSSION... (ISSUED 329 PM CDT MON MAY 29 2006)
SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...UPPER LEVEL DIFFLUENCE
CONTINUES ACROSS THE REGION. MID LEVEL TROF IS SLOWLY RETROGRADING
TO THE W ACROSS DEEP S TX...WHICH WILL DEEPEN THE EASTERLY FLOW
ACROSS THE REGION. SCT CONVECTION ALONG AN OUTFLOW BDRY N OF VCT IS
MOVG S AND EXPECTED TO MOVE INTO THE VCT CROSSROADS THROUGH 5 PM BUT
SHOULD SLOW ITS SWD PROGRESSION. CONVECTION IS FIRING ALONG THE
SIERRA MADRE BUT IS NOT EXPECTED TO MOVE INTO THE W CWA TONIGHT. SCT
CONVECTION IN BROS AREA IS MOVG N AND IS EXPECTED TO MOVE INTO THE
COASTAL BEND OVR NIGHT. THE AIRMASS IS UNSTABLE WITH LITTLE
CAP...HOWEVER WITH THE LOSS OF DAYTIME HEATING THIS EVENING...TSRAS
ARE EXPECTED TO DECREASE IN AREAL COVERAGE AND INTENSITY. WENT WITH
30-40 POPS ACROSS THE E CWA FOR THIS EVENING...THEN SHIFT THE POPS
TO OFFSHORE AFTER MIDNIGHT AS HIGHER MOISTURE/2 INCH PWATS MOVE TOWARD
THE COAST. THE GFS AND NAM BOTH INDICATE TROFG AND DIFFLUENCE
ALOFT WITH THE GFS BEING MORE AGRESSIVE THAN THE NAM...DUE TO
CONVECTIVE FEEDBACK ISSUES. BECAUSE OF THIS THE GFS IS ALSO
INDICATING A SFC LOW DVLPG ALONG THE COAST AND 8 INCH BULLS EYE
PRECIP JUST OFF THE COAST THAT MOVES INLAND THROUGH TUESDAY.
BELIEVE THIS IS WAY OVR DONE...HOWEVER DO BELIEVE THERE WILL BE
PRECIP THROUGH THE SHORT TERM AND HAVE INCREASED POPS THROUGH TUE
WITH 50 POPS FOR THE NE CWA. ALL GUIDANCE HAS LOWERED TUE MAX
TEMPS INTO MID 80S TO LOW 90S WITH THE INCREASED PRECIP/CLOUDS.
WENT AROUND 5 DEGREES HIGHER THAN GUIDANCE AS CLOUDS/PRECIP WILL
KEEP TEMPS DOWN SOMEWHAT.
MARINE...AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCT TSRAS OVER
THE NEXT SEVERAL DAYS. A WEAK TO MODERATE ONSHORE FLOW WILL PREVAIL
THROUGH THE SHORT TERM...HOWEVER WIND AND SEAS WILL BE HIGHER NEAR
STORMS.
AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING THEN
MVFR CIGS OVR NIGHT THROUGH TUE...WITH OCCASIONAL IFR CONDITIONS
DURING TSRAS...MAINLY EAST OF A LINE FROM HEBBRONVILLE TO THREE RIVERS.
THE TSRAS ARE EXPECTED TO INCREASE OVR NIGHT THROUGH TUES AS GULF
MOISTURE INCREASES AND COMBINES WITH AN UPPER LEVEL DISTURBANCE.
LONG-TERM (WEDNESDAY THROUGH MONDAY)...MODELS IN COMPLETE DISARRAY
IN THE EXTENDED PERIOD. GFS SPINS UP A MINI TROPICAL
STORM...COMPLETE WITH 50KT 8H INFLOW AND 15 INCH QPFS...AND THIS
CONVECTIVE FEEDBACK CONTAMINATES WIND...TEMPERATURE...AND CLOUD MASS
FIELDS FOR MOST OF THE EXTENDED.
HAVE OPTED FOR A BLEND OF NAM AND CLIMATOLOGY SOLUTIONS.
PRECIPITATION DOES LOOK A FAIR BET AS A COASTAL LOW/INVERTED TROF
AIDS CONVECTIVE DEVELOPMENT. WITH LITTLE CAP AND LOTS OF
MOISTURE...CONVECTION IS A GOOD BET. POPS FOR THESE DAYS REPRESENT
ANTICIPATED COVERAGE MORE THAN CHANCE OF EVENT OCCURRENCE.
ATMOSPHERE WILL GRADUALLY DRY OUT AS AN UPPER RIDGE DEVELOPS WEST OF
HERE AND GRADUALLY BUILDS INTO SOUTH TEXAS. MODEL CONSENSUS IS TO
MAINTAIN A BOUNDARY ACROSS NORTHERN OR CENTRAL TEXAS. WILL KEEP
SLIGHT CHANCE POPS AND LIGHTER WINDS IN THE GRIDS DUE TO THE
PROXIMITY OF THIS BOUNDARY. AS THE UPPER RIDGE BUILDS IN LATE IN THE
WEEKEND AND EARLY NEXT WEEK...PRECIPITATION CHANCES DIMINISH AND
TEMPERATURES BUILD ONCE AGAIN...PARTICULARLY OUT WEST.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BEE...GOLIAD...LIVE OAK...AND VICTORIA.
GM...NONE.
&&
TE/81...SHORT-TERM
SC/70...LONG-TERMHazardous weather outlook, May 29, 4:57 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT MON MAY 29 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 PM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
AN OUTFLOW BOUNDARY FROM STORMS WHICH FORMED IN SOUTHEAST TEXAS
EARLIER TODAY WILL MOVE ACROSS THE COASTAL PLAINS THIS EVENING.
INTERACTION BETWEEN THIS BOUNDARY AND THE SEA BREEZE WILL CONTINUE
TO PRODUCE A BROKEN LINE OF THUNDERSTORMS WHICH WILL SLOWLY SAG
SOUTHWEST MAINLY AFFECTING THE INLAND COASTAL PLAINS AND PORTIONS
OF THE RIO GRANDE PLAINS. ISOLATED STORMS WITHIN THIS LINE MAY
BECOME STRONG TO SEVERE PRODUCING GUSTY WINDS...VERY HEAVY RAIN
AND PEA TO NICKEL SIZE HAIL. IN ADDITION...SLOW MOVING STORMS MAY
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED
SUBSTANTIAL RAINFALL AMOUNTS ON SUNDAY ALONG HIGHWAY 59 FR0M NEAR
BEEVILLE TO VICTORIA. FLASH FLOOD WATCHES ARE IN EFFECT FOR
PORTIONS OF THE NORTHERN COASTAL BEND THROUGH MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...THEN
A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON FRIDAY THROUGH
SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...
ALTHOUGH ONE OR TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH
AND SMALL HAIL DURING THE AFTERNOON AND EARLY EVENING HOURS. IN
ADDITION...SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AMOUNTS AND THERE MAY BE AT LEAST A POTENTIAL FOR LOCALIZED
FLOODING AT TIMES ACROSS PORTIONS OF THE COASTAL BEND AND RIO
GRANDE PLAINS THROUGH MID WEEK. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 29, 2:41 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT MON MAY 29 2006
TXZ232>234-292215-
BEE-GOLIAD-VICTORIA-
341 PM CDT MON MAY 29 2006
...STRONG THUNDERSTORMS MAY AFFECT NORTHERN PORTIONS OF BEE...GOLIAD
AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM...
NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS BEEN MONITORING A
CLUSTER OF THUNDERSTORMS THAT ARE OCCURRING OVER GONZALEZ AND LAVACA
COUNTIES THAT WERE INITIATED BY A GUST FRONT OR OUTFLOW BOUNDARY
EARLIER THIS AFTERNOON FROM A PREVIOUS THUNDERSTORM COMPLEX IN
SOUTHEAST TEXAS.
IT CURRENTLY APPEARS THESE THUNDERSTORMS WILL QUICKLY MOVE SOUTHEAST
AT 15 TO 20 MPH THROUGH THE NEXT COUPLE HOURS AND MOVE INTO THE
NORTHERN FRINGES OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445
AND 515 PM THIS EVENING.
THE STRENGTH AND INTENSITY OF THE STORMS AS THEY MOVE FURTHER SOUTH
INTO THE MOIST AND UNSTABLE ENVIRONMENT OF SOUTH TEXAS ARE QUITE
UNCERTAIN AT THIS TIME. CURRENT THINKING IS THAT POSSIBLY DIME SIZE
HAIL...AND WINDS OF 40 MPH...BRIEF LOCALLY HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS.
PLEASE KEEP UP TO DATE WITH THESE STORMS WITH NATIONAL WEATHER
SERVICE PRODUCTS SUCH AS SHORT TERM FORECASTS...OR OTHER STATEMENTS.
CORDERO
Special weather statement, May 29, 3:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 PM CDT MON MAY 29 2006
TXZ234-292245-
VICTORIA-
448 PM CDT MON MAY 29 2006
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF NURSERY...OR 6 MILES NORTH OF
VICTORIA...MOVING SOUTHEAST AT 15 TO 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
CORDERO
Special weather statement, May 29, 4:44 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 PM CDT MON MAY 29 2006
TXZ233-292345-
GOLIAD-
544 PM CDT MON MAY 29 2006
...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLIAD...MOVING SOUTH AT 15 TO 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
CORDERO
Flash Flood, Victoria
- When
- May 29, 5:05 PM CST to 6:15 PM CST
- Where
- Victoria County, Victoria
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Red River Road became impassible from Laurent to Nimitz and Ben Wilson from Red River to Airline. N. Laurent Street at the railroad overpass also became impassible with high water.
Flash Flood, Calhoun
- When
- May 29, 7:45 PM CST to 8:45 PM CST
- Where
- Calhoun County, Port Lavaca
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Several vehicles became stalled in various flooded intersections around town.
Flash Flood, Aransas
- When
- May 29, 8:30 PM CST to 9:30 PM CST
- Where
- Aransas County, Rockport
- Reported by
- NEWSPAPER
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Heavy rain associated with a squall line resulted in Market Street in Rockport being flooded, along with many roads in the downtown Rockport area, South Rockport and along Omohundro Street. Rising water entered some shops in the downtown Rockport area.
High Wind, Aransas
- When
- May 30, 12:30 AM CST to 1:30 AM CST
- Where
- Aransas forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
A wake low formed in the early morning hours across the Coastal Bend, well behind a squall line that had pushed into the Gulf of Mexico. A wind gust to 61 mph was recorded at the Matagorda RAWS station and 55 mph at the Rockport ASOS site. The high winds, caused by the wake low, resulted in damage throughout the city of Rockport. Several business signs were damaged. A gas station canopy was blown over. Several roofs on area homes were also damaged. Downed power lines were reported throughout the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
- Damaging Winds and Lightning Strike in Indiana, May 29, 2006$23,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512821, 5512822, 5512880, 5512823.